Alert archive / Ohio / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 97, NWS Charleston, WV

June 23, 20165 counties in Ohio; 4 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 23, 2016, 4:10 AM EDT for 5 counties in Ohio; 4 counties in West Virginia. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2016, 4:10 AM EDT (08:10 UTC)
Expired
Jun 23, 2016, 5:00 AM EDT
In force
50 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Vinton County, OH, Cabell County, WV, Jackson County, WV, Mason County, WV, Putnam County, WV

The radar

The Charleston,WV radar (KRLX), 100 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 4:40 AM EDTTSTM WND DMG9 Sw Gallipolis, OHTREE DOWN ACROSS PART OF OH-775

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 3:42 AM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2016-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 130 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2016-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
130 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
774 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
340 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

795 
WUUS51 KRLX 230810
SVRRLX
OHC053-079-087-105-163-WVC011-035-053-079-230900-
/O.NEW.KRLX.SV.W.0097.160623T0810Z-160623T0900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
410 AM EDT THU JUN 23 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN VINTON COUNTY IN SOUTHEASTERN OHIO...
  CENTRAL LAWRENCE COUNTY IN SOUTHEASTERN OHIO...
  GALLIA COUNTY IN SOUTHEASTERN OHIO...
  JACKSON COUNTY IN SOUTHEASTERN OHIO...
  WEST CENTRAL MEIGS COUNTY IN SOUTHEASTERN OHIO...
  NORTHWESTERN PUTNAM COUNTY IN WESTERN WEST VIRGINIA...
  MASON COUNTY IN WESTERN WEST VIRGINIA...
  WEST CENTRAL JACKSON COUNTY IN NORTHWESTERN WEST VIRGINIA...
  NORTHEASTERN CABELL COUNTY IN CENTRAL WEST VIRGINIA...

* UNTIL 500 AM EDT

* AT 409 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
  OF JACKSON...MOVING SOUTHEAST AT 70 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  JACKSON...WELLSTON...POINT PLEASANT...GALLIPOLIS...WINFIELD...
  OAK HILL...RIO GRANDE...MILTON...ELEANOR...BUFFALO...ONA...
  GALLIA...WATERLOO...HAMDEN...COALTON...CROWN CITY...ATHALIA...
  HENDERSON...VINTON AND LEON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 77 IN WEST VIRGINIA NEAR MILE MARKER 134.
 INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 22 AND 28.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3917 8279 3917 8277 3925 8276 3926 8275
      3877 8171 3853 8189 3839 8219 3875 8266
      3885 8265 3886 8276 3894 8275 3895 8281
TIME...MOT...LOC 0809Z 305DEG 62KT 3909 8276 

HAIL...<.75IN
WIND...60MPH
 
$$

17
2 follow-up statements
953 
WWUS51 KRLX 230847
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
447 AM EDT THU JUN 23 2016

OHC105-163-230856-
/O.CAN.KRLX.SV.W.0097.000000T0000Z-160623T0900Z/
VINTON OH-MEIGS OH-
447 AM EDT THU JUN 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN VINTON AND WEST
CENTRAL MEIGS COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM EDT FOR
SOUTHEASTERN OHIO...AND WESTERN...NORTHWESTERN AND CENTRAL WEST
VIRGINIA.

LAT...LON 3893 8247 3901 8229 3901 8221 3877 8171
      3853 8189 3839 8219 3875 8266 3885 8265
      3886 8276 3894 8275 3895 8280
TIME...MOT...LOC 0846Z 305DEG 62KT 3871 8208 

$$

OHC053-079-087-WVC011-035-053-079-230900-
/O.CON.KRLX.SV.W.0097.000000T0000Z-160623T0900Z/
LAWRENCE OH-GALLIA OH-JACKSON OH-PUTNAM WV-MASON WV-JACKSON WV-
CABELL WV-
447 AM EDT THU JUN 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM EDT
FOR CENTRAL LAWRENCE...GALLIA...SOUTHERN JACKSON...NORTHWESTERN
PUTNAM...MASON...WEST CENTRAL JACKSON AND NORTHEASTERN CABELL
COUNTIES...

AT 446 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF BUFFALO...OR 9 MILES SOUTHEAST OF GALLIPOLIS...MOVING SOUTHEAST
AT 70 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
POINT PLEASANT...GALLIPOLIS...WINFIELD...OAK HILL...RIO GRANDE...
MILTON...ELEANOR...BUFFALO...ONA...GALLIA...WATERLOO...CROWN CITY...
ATHALIA...HENDERSON...VINTON...LEON...CHESHIRE...ADAMSVILLE...
GREEN BOTTOM AND GALLOPOLIS FERRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3893 8247 3901 8229 3901 8221 3877 8171
      3853 8189 3839 8219 3875 8266 3885 8265
      3886 8276 3894 8275 3895 8280
TIME...MOT...LOC 0846Z 305DEG 62KT 3871 8208 

HAIL...<.75IN
WIND...60MPH
 
$$

17
377 
WWUS51 KRLX 230855
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
455 AM EDT THU JUN 23 2016

OHC053-079-087-WVC011-035-053-079-230905-
/O.EXP.KRLX.SV.W.0097.000000T0000Z-160623T0900Z/
LAWRENCE OH-GALLIA OH-JACKSON OH-PUTNAM WV-MASON WV-JACKSON WV-
CABELL WV-
455 AM EDT THU JUN 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAWRENCE...GALLIA...
SOUTHERN JACKSON...NORTHWESTERN PUTNAM...MASON...WEST CENTRAL JACKSON
AND NORTHEASTERN CABELL COUNTIES WILL EXPIRE AT 500 AM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM EDT FOR
SOUTHEASTERN OHIO...AND WESTERN...NORTHWESTERN AND CENTRAL WEST
VIRGINIA.

LAT...LON 3893 8247 3901 8229 3901 8221 3877 8171
      3853 8189 3839 8219 3875 8266 3885 8265
      3886 8276 3894 8275 3895 8280
TIME...MOT...LOC 0848Z 305DEG 62KT 3871 8208 

$$

17

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:59 AM EDT, 11 minutes earlier.

Area forecast discussion, Jun 23, 3:59 AM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
359 AM EDT THU JUN 23 2016

.SYNOPSIS...
Thunderstorm complex rolls through early this morning. Approaching
cold front triggers more thunderstorms later today. It and low
pressure center cross Friday. High pressure for the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
Thunderstorms along warm front across northern tier of forecast
area early this morning while western portion of thunderstorm
complex over Ohio rolls across WV. Severe thunderstorm watch in
effect given nocturnal cape, very strong shear / inflow.

Outflow boundaries and cool pool left in its wake later this
morning will impact where afternoon convection gets going as cold
front approaches from the northwest. Another round of severe
weather is likely especially where surface heating could be
maximized given strong shear remains in place.

The flash flood watch remains in affect given the high rainfall
rates in widespread convection.

The cold front and Low pressure center cross later tonight and
even beyond, with fog and low stratus likely becoming widespread
overnight as flow diminishes in the wake of the widespread rain.

Temperatures will be a strong function of the convection today,
but lows tonight looked to be a little higher than inherited on
account of slower progress of low pressure center and cold front.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
Have several features to track during the short term period. The
first is a pesky surface low and attached cold front which will be
over the CWA to begin the period. Brief high pressure will follow
this followed by a warm front late in the period as a surface low
moves across south central Canada.

Increased POPs with surface low and cold front Friday into Friday
night, as models continue to slow its departure. NAM and GFS try to
show some QPF across the mountains Saturday in the lingering
moisture and a weak 500mb shortwave trough moving through. However,
kept things dry for now on Saturday, thinking the moisture will be
too shallow for precipitation and weak surface high pressure should
be moving through.

That surface high is already headed out by Sunday, with moisture on
the increase and a warm front lifting through the Ohio River valley.
Added some slight chance POPs and increased clouds on Sunday to
account for this. With the increase in clouds, also lowered the high
on Sunday several degrees. Stayed on the warm side of guidance with
afternoon highs in the low 90s across the lowlands though.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
Starting on Monday...used a blend of the ECMWF ensemble mean and
the GEFS mean. This would have a cold front slowly approaching
from the west on Monday and Tuesday...with showers and
thunderstorms developing over the region in advance of the front.
The cold front would then push through on Wednesday.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
A convective complex over Indiana and Ohio will move across WV
overnight and should at some point impact most TAF sites. The main
effect of the storms will be heavy rainfall with IFr conditions at
times, but very strong wind gusts and hail are also possible.
There should be a lull later Thursday morning before another round
of thunderstorms impacts the area Thursday Afternoon into Thursday
evening with similar effects, as a cold front approaches the area.

Southwest surface flow will become a bit gusty even outside
thunderstorms Thursday and then diminish Thursday night. Moderate
to strong west flow aloft through Thursday will diminish a bit
Thursday night.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z FRIDAY...

FORECAST CONFIDENCE: LOW.

ALTERNATE SCENARIOS: Timing of changing conditions associated
with thunderstorms will vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                    THU 06/23/16
UTC 1HRLY       08   09   10   11   12   13   14   15   16   17   18   19
EDT 1HRLY       04   05   06   07   08   09   10   11   12   13   14   15
CRW CONSISTENCY  M    L    L    L    M    M    M    M    M    M    M    M
HTS CONSISTENCY  M    L    L    L    M    H    H    H    H    H    H    M
BKW CONSISTENCY  H    M    M    L    M    H    H    H    H    H    H    H
EKN CONSISTENCY  M    L    L    L    L    L    L    L    M    M    M    H
PKB CONSISTENCY  L    L    L    M    M    M    M    M    M    M    M    H
CKB CONSISTENCY  L    L    L    L    L    L    L    M    M    M    H    H

AFTER 06Z FRIDAY...
IFR possible in lingering showers and thunderstorms 06z Friday to
12z Friday. Low stratus ceilings forming in the moist/saturated
low levels could linger Friday morning.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch through this afternoon for WVZ005>011-
     013>020-024>040-046-047.
OH...Flash Flood Watch through this afternoon for OHZ066-067-075-
     076-083>087.
KY...Flash Flood Watch through this afternoon for KYZ101>103-105.
VA...None.

&&

SYNOPSIS...TRM/MZ
NEAR TERM...TRM
SHORT TERM...MZ
LONG TERM...RPY
AVIATION...TRM
Hazardous weather outlook, Jun 22, 4:09 PM EDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
409 PM EDT WED JUN 22 2016

OHZ066-067-075-076-083>086-WVZ007>011-014>020-027>032-039-040-232015-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-
BARBOUR-
409 PM EDT WED JUN 22 2016

...FLASH FLOOD WATCH IN EFFECT FROM 11 PM EDT THIS EVENING THROUGH
THURSDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO
AND MUCH OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

IN ADDITION...NUMEROUS SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT.
THE GREATEST THREAT FROM THESE STORMS WILL BE WIDESPREAD WIND
DAMAGE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101>103-105-OHZ087-WVZ005-006-013-232015-
GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-WAYNE-CABELL-LINCOLN-
409 PM EDT WED JUN 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...PORTIONS
OF SOUTHEAST OHIO...AND PORTIONS OF SOUTHERN WEST VIRGINIA AND
WESTERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

NUMEROUS SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT. THE GREATEST
THREAT FROM THESE STORMS WILL BE WIDESPREAD WIND DAMAGE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY INTO
THURSDAY NIGHT. AN EXCESSIVE RAINFALL THREAT MAY ALSO DEVELOP.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ036>038-046-047-232015-
FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
409 PM EDT WED JUN 22 2016

...FLASH FLOOD WATCH IN EFFECT FROM 11 PM EDT THIS EVENING THROUGH
THURSDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

IN ADDITION...SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE
TONIGHT. THE GREATEST THREAT FROM THESE STORMS WILL BE WIND
DAMAGE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ024>026-033>035-232015-
DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-
409 PM EDT WED JUN 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
PORTIONS OF SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

IN ADDITION...SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT.
THE GREATEST THREAT FROM THESE STORMS WILL BE WIND DAMAGE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY INTO
THURSDAY NIGHT. AN EXCESSIVE RAINFALL THREAT MAY ALSO DEVELOP.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 23, 2:34 AM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
234 AM EDT THU JUN 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 AM     FLASH FLOOD      CROOKSVILLE             39.77N  82.09W
06/23/2016                   PERRY              OH   911 CALL CENTER

            FLOODING REPORTED IN CROOKSVILLE... WATER APPROACHING
            APARTMENT COMPLEX -- NO SPECIFIC DETAILS AT THIS TIME

&&

EVENT NUMBER RLX1601053

MZ
Local storm report, Jun 23, 3:24 AM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
324 AM EDT THU JUN 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 AM     FLASH FLOOD      2 NNE CROOKSVILLE       39.80N  82.08W
06/23/2016                   PERRY              OH   911 CALL CENTER

            SHERIFFS DEPARTMENT REPORTING FLASH FLOODING NEAR
            ROSEVILLE... WATER INTO BUILDINGS. ALSO FLOODING
            CONTINUES IN CROOKSVILLE.

&&

EVENT NUMBER RLX1601054

MZ
Local storm report, Jun 23, 3:41 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
341 AM EDT THU JUN 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     TSTM WND DMG     3 S CANTON              39.33N  80.73W
06/23/2016                   DODDRIDGE          WV   911 CALL CENTER

            TREE DOWN ALONG CANTON ROAD BETWEEN CANTON AND WEST
            UNION... TIME ESTIMATED FROM RADAR

&&

EVENT NUMBER RLX1601055

MZ
Local storm report, Jun 23, 3:58 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
358 AM EDT THU JUN 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 AM     TSTM WND DMG     WESTON                  39.04N  80.47W
06/23/2016                   LEWIS              WV   911 CALL CENTER

            TREES DOWN IN WESTON... INCLUDING ONE ON A HOUSE

&&

EVENT NUMBER RLX1601056

MZ
Local storm report, Jun 23, 4:01 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
401 AM EDT THU JUN 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 AM     TSTM WND DMG     WESTON                  39.04N  80.47W
06/23/2016                   LEWIS              WV   911 CALL CENTER

            TREES DOWN IN WESTON... INCLUDING ONE ON A
            HOUSE...CORRECTED TIME BASED ON RADAR

&&

CORRECTED EVENT TIME...REMARKS

EVENT NUMBER RLX1601056

MZ
Local storm report, Jun 23, 4:10 AM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
410 AM EDT THU JUN 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     FLASH FLOOD      CLARKSBURG              39.28N  80.33W
06/23/2016                   HARRISON           WV   BROADCAST MEDIA

            BROADCAST MEDIA REPORTS FLOODED ROADS ALL ACROSS
            CLARKSBURG... LAW ENFORCEMENT HAVE CLOSED SOME ROADS

&&

EVENT NUMBER RLX1601057

MZ

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 1:37 AM EDTSevere Thunderstorm WarningRLXMorgan, Perry23 min
Jun 23, 2:01 AM EDTSpecial Weather StatementRLXMorgan, Washington59 min
Jun 23, 2:04 AM EDTTornado WarningRLXMorgan, Washington41 min
Jun 23, 2:24 AM EDTFlash Flood WarningRLXMorgan, Perry, Washington5 hr
Jun 23, 2:33 AM EDTSevere Thunderstorm WarningRLXWashington42 min
Jun 23, 2:38 AM EDTSevere Thunderstorm WarningRLXWashington37 min
Jun 23, 5:11 AM EDTSevere Thunderstorm WarningRLXLawrence64 min
Jun 23, 6:17 AM EDTSevere Thunderstorm WarningRLXGallia, Jackson, Lawrence, Meigs43 min
Jun 23, 8:17 AM EDTSpecial Weather StatementRLXAthens, Gallia, Jackson, Lawrence, Meigs, Vinton and 1 more118 min
Jun 23, 9:56 AM EDTAreal Flood WarningRLXMorgan, Perry3 hr
Jun 23, 10:14 AM EDTAreal Flood WarningRLXAthens, Gallia, Jackson, Meigs, Vinton, Washington3 hr
Jun 23, 2:04 PM EDTAreal Flood WarningRLXAthens, Gallia, Jackson, Meigs, Vinton, Washington3 hr
Jun 23, 3:34 PM EDTSevere Thunderstorm WarningRLXLawrence26 min
Jun 23, 3:55 PM EDTSevere Thunderstorm WarningRLXLawrence35 min
Jun 23, 4:57 PM EDTAreal Flood WarningRLXAthens, Gallia, Jackson, Meigs, Vinton, Washington3 hr
Jun 23, 5:24 PM EDTSpecial Weather StatementRLXMeigs66 min
Jun 23, 5:34 PM EDTSevere Thunderstorm WarningRLXMeigs26 min
Jun 23, 5:58 PM EDTSevere Thunderstorm WarningRLXGallia, Jackson, Meigs32 min
Jun 23, 6:10 PM EDTAreal Flood WarningRLXGallia, Jackson, Lawrence3 hr
Jun 23, 6:30 PM EDTSevere Thunderstorm WarningRLXGallia, Jackson, Lawrence30 min
Jun 23, 7:19 PM EDTSpecial Weather StatementRLXLawrence26 min
Jun 23, 7:57 PM EDTAreal Flood WarningRLXGallia, Jackson, Meigs, Vinton3 hr
Jun 23, 3:14 AM EDTSevere Thunderstorm WarningRLXBarbour, Doddridge, Gilmer, Harrison, Lewis, Ritchie and 1 more31 min
Jun 23, 3:40 AM EDTSevere Thunderstorm WarningRLXBraxton, Gilmer, Lewis, Randolph, Upshur, Webster50 min
Jun 23, 4:08 AM EDTFlash Flood WarningRLXDoddridge, Gilmer, Harrison, Lewis, Pleasants, Ritchie and 2 more3 hr
Jun 23, 4:54 AM EDTFlash Flood WarningRLXBarbour, Harrison, Lewis, Randolph, Upshur3 hr
Jun 23, 5:35 AM EDTSpecial Weather StatementRLXClay, Nicholas, Pocahontas, Webster55 min
Jun 23, 5:37 AM EDTSevere Thunderstorm WarningRLXBraxton, Clay, Nicholas, Pocahontas, Webster53 min
Jun 23, 6:54 AM EDTAreal Flood WarningRLXDoddridge, Gilmer, Lewis, Ritchie3 hr
Jun 23, 6:58 AM EDTSevere Thunderstorm WarningRLXBoone, Cabell, Kanawha, Lincoln, Logan, Mason and 3 more47 min
Jun 23, 7:39 AM EDTSpecial Weather StatementRLXClay, Fayette, Kanawha, Nicholas81 min
Jun 23, 7:42 AM EDTSpecial Weather StatementRLXBoone, Cabell, Calhoun, Clay, Fayette, Jackson and 13 more2 hr
Jun 23, 7:47 AM EDTSevere Thunderstorm WarningRLXBoone, Fayette, Kanawha, Lincoln, Logan, McDowell and 4 more43 min
Jun 23, 8:07 AM EDTSevere Thunderstorm WarningRLXFayette, Nicholas, Pocahontas, Raleigh, Webster23 min
Jun 23, 8:09 AM EDTSpecial Weather StatementRLXBarbour, Braxton, Gilmer, Harrison, Lewis, Pocahontas and 3 more2 hr
Jun 23, 8:27 AM EDTSevere Thunderstorm WarningRLXBoone, Fayette, Kanawha, Logan, McDowell, Mingo and 2 more33 min
Jun 23, 8:35 AM EDTAreal Flood WarningRLXBarbour, Braxton, Lewis, Pocahontas, Randolph, Upshur and 1 more8 hr
Jun 23, 8:48 AM EDTSpecial Weather StatementRLXCabell42 min
Jun 23, 10:24 AM EDTSpecial Weather StatementRLXBoone, Braxton, Clay, Fayette, Kanawha, Lincoln and 5 more2 hr
Jun 23, 11:05 AM EDTSpecial Weather StatementRLXFayette55 min
Jun 23, 12:02 PM EDTSpecial Weather StatementRLXClay, Fayette, Jackson, Kanawha, Nicholas, Putnam and 2 more58 min
Jun 23, 12:25 PM EDTFlash Flood WarningRLXFayette, Nicholas, Pocahontas, Webster6 hr
Jun 23, 1:01 PM EDTAreal Flood WarningRLXBoone, Braxton, Calhoun, Clay, Fayette, Gilmer and 5 more5 hr
Jun 23, 1:09 PM EDTAreal Flood WarningRLXBraxton, Calhoun, Doddridge, Gilmer, Harrison, Lewis and 3 more2 hr
Jun 23, 2:11 PM EDTSpecial Weather StatementRLXLincoln, Wayne2 hr
Jun 23, 2:11 PM EDTSevere Thunderstorm WarningRLXBoone, Fayette, Kanawha, Raleigh34 min
Jun 23, 2:42 PM EDTSevere Thunderstorm WarningRLXFayette, Raleigh33 min
Jun 23, 3:03 PM EDTFlash Flood Warning EmergencyRLXNicholas13 hr
Jun 23, 3:11 PM EDTSevere Thunderstorm WarningRLXFayette, Raleigh19 min
Jun 23, 3:16 PM EDTSpecial Weather StatementRLXJackson, Mason, Roane44 min
Jun 23, 3:21 PM EDTAreal Flood WarningRLXBraxton, Calhoun, Clay, Doddridge, Gilmer, Harrison and 7 more3 hr
Jun 23, 3:22 PM EDTSevere Thunderstorm WarningRLXJackson, Roane23 min
Jun 23, 3:33 PM EDTSevere Thunderstorm WarningRLXJackson, Kanawha, Mason, Putnam27 min
Jun 23, 3:44 PM EDTSevere Thunderstorm WarningRLXClay, Kanawha, Roane31 min
Jun 23, 4:11 PM EDTSpecial Weather StatementRLXKanawha49 min
Jun 23, 4:29 PM EDTAreal Flood WarningRLXBraxton, Lewis, Pocahontas, Randolph, Upshur, Webster3 hr
Jun 23, 4:30 PM EDTSpecial Weather StatementRLXKanawha30 min
Jun 23, 4:46 PM EDTSevere Thunderstorm WarningRLXLincoln, Wayne29 min
Jun 23, 4:52 PM EDTFlash Flood WarningRLXWayne3 hr
Jun 23, 5:15 PM EDTSpecial Weather StatementRLXWayne60 min
Jun 23, 5:37 PM EDTRiver Flood WarningRLXClay, Kanawha20 hr
Jun 23, 5:51 PM EDTAreal Flood WarningRLXBoone, Braxton, Calhoun, Clay, Fayette, Gilmer and 5 more3 hr
Jun 23, 6:04 PM EDTSevere Thunderstorm WarningRLXLincoln, Logan, Mingo26 min
Jun 23, 6:06 PM EDTSpecial Weather StatementRLXRaleigh, Wyoming39 min
Jun 23, 6:11 PM EDTRiver Flood WarningRLXNicholas, Webster20 hr
Jun 23, 6:13 PM EDTSevere Thunderstorm WarningRLXBoone, Logan, Raleigh, Wyoming32 min
Jun 23, 6:15 PM EDTFlash Flood Warning EmergencyRLXClay, Kanawha3 hr
Jun 23, 6:17 PM EDTRiver Flood WarningRLXKanawha27 hr
Jun 23, 6:29 PM EDTFlash Flood WarningRLXFayette, Nicholas, Pocahontas, Webster3 hr
Jun 23, 6:44 PM EDTSevere Thunderstorm WarningRLXRaleigh, Wyoming31 min
Jun 23, 6:46 PM EDTSpecial Weather StatementRLXWyoming29 min
Jun 23, 7:00 PM EDTSevere Thunderstorm WarningRLXMcDowell, Wyoming60 min
Jun 23, 7:16 PM EDTRiver Flood WarningRLXFayette, Nicholas10 hr
Jun 23, 7:28 PM EDTAreal Flood WarningRLXBraxton, Lewis, Pocahontas, Randolph, Upshur, Webster62 min
Jun 23, 7:40 PM EDTFlash Flood WarningRLXWayne2 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2016Severe Thunderstorm Warnings in West Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.